Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Taming free circle actions


Author: Allan L. Edmonds
Journal: Proc. Amer. Math. Soc. 62 (1977), 337-343
MSC: Primary 57E10
MathSciNet review: 0431230
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that an arbitrary free action of the circle group on a closed manifold of dimension at least six is concordant to a ``tame'' action (so that the orbit space is a manifold). A consequence is that the concordance classification of arbitrary free actions of the circle on a simply connected manifold is the same as the equivariant homeomorphism classification of free tame actions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57E10

Retrieve articles in all journals with MSC: 57E10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0431230-8
PII: S 0002-9939(1977)0431230-8
Keywords: Circle group, wild action, tame action, concordance, classification of group actions on manifolds
Article copyright: © Copyright 1977 American Mathematical Society